Calibrated associative and Cayley embeddings

Journal Article (Journal Article)

Using the Cartan-Kähler theory, and results on real algebraic structures, we prove two embedding theorems. First, the interior of a smooth, compact 3-manifold may be isometrically embedded into a G2-manifold as an associative submanifold. Second, the interior of a smooth, compact 4-manifold K, whose double doub(K) has a trivial bundle of self-dual 2-forms, may be isometrically embedded into a Spin(7)-manifold as a Cayley submanifold. Along the way, we also show that Bochner's Theorem on real analytic approximation of smooth differential forms, can be obtained using real algebraic tools developed by Akbulut and King. © 2009 International Press.

Full Text

Duke Authors

Cited Authors

  • Robles, C; Salur, S

Published Date

  • January 1, 2009

Published In

Volume / Issue

  • 13 / 3

Start / End Page

  • 287 - 306

International Standard Serial Number (ISSN)

  • 1093-6106

Digital Object Identifier (DOI)

  • 10.4310/AJM.2009.v13.n3.a1

Citation Source

  • Scopus